MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191); Cancer (3262)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.(b)(4).Reason for device explant and/or reoperation: neoplasm malignant.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction with an artoura breast tissue expander 600cc and experienced malignant neoplasm on the right side post-operatively.As a result, the patient underwent removal and replacement with unspecified breast implants on (b)(6) 2020.This device was used in an off-label manner.Per the ifu, this device is not intended for use beyond six months.
 
Additional Manufacturer Narrative
Device evaluation summary: during the visual evaluation of the device, two tears were observed on the anterior view.Tear a measuring approximately 1.1 cm and tear b measuring approximately 0.8 cm.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After clinical review of the file on (b)(6) 2020, it was determined that the patient underwent implantation of the tissue expander as part of a reconstruction surgery post-mastectomy secondary to breast cancer.Upon successful expansion of the patient's breast tissue, the permanent breast implant was placed.With the information available at this time, there appears to be no alleged complaint relating to the identity, quality, durability, reliability, usability, safety, effectiveness, or performance of the mentioned devices.Patient code 3262 (cancer) is no longer applicable and has been updated to 2199 (no consequences or impact to patient).The device was used in an off-label manner; however, there is no evidence of any patient consequences resulting from the usage of the device.In addition, the customer has stated there were no device issues.If additional information is received, a supplemental report will be submitted.Reason for device explant and/or reoperation: successful expansion of breast tissue/replacement with permanent breast implant manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On oct 20 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The lot number was identified as 7711997.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10635749
Report Number1645337-2020-12602
Device Sequence Number19596718
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2023
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number7711997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer10/06/2020
10/20/2020
11/11/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/06/2020
11/09/2020
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;